Colorado, 2015

Hail and Damaging Winds in Colorado, July 4, 2015

July 4, 2015 · NWS PUB · 4 events in 1 county or zone

Severe storms produced hail over 2 inches in diameter and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Severe storms produced hail over 2 inches in diameter and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 4, 2:36 PM MST, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 4, 2:36 PM MST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT SAT JUL 4 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 234 PM MDT SAT JUL 4 2015

...UPPER DISTURBANCE WILL BRING BETTER THUNDERSTORM CHANCES SUNDAY...

THE STORM FOCUS THIS EVENING WILL PRIMARILY BE OVER AND NEAR THE
MOUNTAINS.  LESS ACTIVITY OVER THE PLAINS DUE TO WARM AIR AND
SUBSIDENCE ALOFT UNDER UPPER LEVEL RIDGING.  SO FAR TODAY...MAINLY
HEAVY RAIN AND PEA SIZE HAIL...AS EVIDENCED WITH THE STORMS EARLIER
OVER THE WALDO SCAR AND PIKES PEAK REGION.  AS THE AFTERNOON
PROGRESSES...SHOULD SEE THESE TRENDS CONTINUE...WITH HEAVY RAIN AND
LOCAL FLOODING THE PRIMARY THREATS.  PEA SIZE HAIL...LIGHTNING AND
WIND GUSTS TO AROUND 50 MPH WILL BE OTHER THREATS...WITH THE HAIL
SIZE POSSIBLY CREEPING UP A BIT MORE.  ACTIVITY FOR MOST OF THE
AREA...PER HIGH RESOLUTION MODELS...WILL PERSIST A BIT INTO THE
EARLY EVENING...BUT THEN DIE DOWN BETWEEN 8 AND 9 PM.  HOWEVER...FOR
THE SOUTHWEST MOUNTAINS AND ADJACENT SAN LUIS VALLEY AREAS...THE
ACTIVITY MAY PERSIST LATE INTO THE EVENING AND POSSIBLY THROUGH THE
NIGHT.

TOMORROW SHOULD BRING A BIG UPSWING IN THUNDERSTORM ACTIVITY AS A
SIGNIFICANT SHORTWAVE NOW CENTERED OVER NORTHERN ARIZONA...ROUNDS
THE TOP OF THE RIDGE OVER COLORADO AND PASSES THROUGH THE AREA
DURING THE LATE MORNING AND AFTERNOON HOURS.  THE SYSTEM SHOULD
BRING AN INFLUX OF MOISTURE WITH IT...ALONG WITH INCREASED LIFT AND
INSTABILITY.  IT APPEARS TO BE HAVING A PRETTY VIGOROUS IMPACT OVER
ARIZONA AND NEW MEXICO THIS AFTERNOON...AND THE MODELS BRING IT
ACROSS OUR AREA DURING PEAK HEATING SUNDAY.  SO...INCREASED STORM
COVERAGE FOR TOMORROW.  PRIMARY THREATS LOOK TO BE LIGHTNING...HEAVY
RAIN...PEA SIZE HAIL AND WIND GUSTS TO AROUND 50 MPH.  0-6KM BULK
SHEAR VALUES DO NOT LOOK VERY IMPRESSIVE AT THIS POINT...ONLY ABOUT
15-30 KNOTS AT BEST...SO THE OVERALL SEVERE THREAT DOESN'T SEEM
GREAT.  HOWEVER...THERE MAY BE ENOUGH CAPE FOR A FEW STORMS TO PUT
OUT 1 INCH DIAMETER HAIL AND WIND GUSTS TO AROUND 60 MPH.  ONCE
AGAIN...MONITORING FOR LOCAL FLOOD PROBLEMS WILL AGAIN BE
NECESSARY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 234 PM MDT SAT JUL 4 2015

COLD FRONT DROPS THROUGH THE PLAINS SUNDAY NIGHT. GFS STILL
APPEARS A TOUCH FASTER AND MORE CONSOLIDATED WITH THE INITIAL PUSH
OF THE FRONT...WHILE NAM12 BRINGS A REINFORCING SURGE THROUGH THE
PLAINS MONDAY MORNING. MODELS VARY ON THE AMOUNT OF THUNDERSTORM
ACTIVITY WHICH LINGERS BEHIND THE FRONT SUNDAY NIGHT/EARLY
MONDAY...WITH NAM ON THE DRIER SIDE...AND GFS INDICATING A
SLIGHTLY WETTER SOLUTION. ECMWF SEEMS TO SIDE WITH THE DRIER NAM
SO HAVE TRENDED POPS DOWN INTO THE ISOLATED CATEGORY FOR MOST
AREAS ACROSS THE PLAINS SUNDAY NIGHT/EARLY MONDAY. THE MOUNTAINS
MAY SEE SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUE WHERE THE MONSOON PLUME MAY STAY ACTIVE INTO THE
OVERNIGHT HOURS. FOR MONDAY...COOLER EASTERLY UPSLOPE FLOW WILL
SPREAD ACROSS THE SOUTHEAST PLAINS...WITH MODEL SOUNDINGS LOOKING
CAPPED ACROSS MAJORITY OF THE PLAINS. HOWEVER...WITH DEW POINTS
INCREASING INTO THE 50S FOR THE SOUTHEAST MOUNTAINS/UPPER ARKANSAS
RIVER VALLEY...AND EVIDENCE OF A WEAK SHORTWAVE DROPPING THROUGH
NORTHWEST FLOW ALOFT...THERE WILL BE PLENTY OF MOISTURE AND
POTENTIAL INSTABILITY ALONG WITH A TRIGGER FOR FAIRLY WIDESPREAD
SHOWER AND THUNDERSTORM ACTIVITY IN AND NEAR THE MOUNTAINS.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WHICH WILL RAISE THE
CONCERNS FOR FLASH FLOODING AND MUD/ROCK SLIDES IN THE MOUNTAINS.

MOST OF THE ACTIVITY DIMINISHES MONDAY EVENING...THOUGH SOME
LINGERING SHOWERS AND THUNDERSTORMS MAY PERSIST OVER THE MOUNTAINS
WITHIN THE MOISTURE PLUME.

TUESDAY LOOKS FAIRLY SIMILAR TO MONDAY WITH MAJORITY OF THE CAPE
ACROSS THE MOUNTAINS AND ADJACENT I-25 CORRIDOR. WITH EAST TO
SOUTHEAST FLOW BENEATH WESTERLY FLOW ALOFT...THERE MAY BE ENOUGH
CAPE FOR ONE OR TWO STRONG TO NEAR SEVERE STORMS IN AND NEAR THE
MOUNTAINS. HEAVY RAINFALL WILL ONCE AGAIN BE A CONCERN.

MOISTURE PLUME STARTS TO SHIFT EASTWARD ON WEDNESDAY...THOUGH
THERE WILL STILL BE SUFFICIENT MOISTURE FOR DIURNALLY DRIVEN
SHOWERS AND THUNDERSTORMS.

UPPER LOW OFF THE COAST OF CA PUSHES INLAND LATE IN THE
WEEK...EVENTUALLY SPREADING DRIER AIR IN FROM THE SOUTHWEST FOR
FRIDAY INTO NEXT WEEKEND. BOTH GFS AND ECMWF ARE IN AGREEMENT ON
THIS...SO WILL TREND POPS DOWNWARD...WITH TEMPERATURES REBOUNDING
BACK INTO THE 90S FOR THE LOWER ELEVATIONS. -KT

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 234 PM MDT SAT JUL 4 2015

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE HIGHER
TERRAIN LATE THIS AFTERNOON INTO THE EVENING HOURS...WITH VFR
CONDITIONS EXPECTED AT THE TAF SITES THROUGH SUNDAY MORNING. PRIMARY
CONCERNS WITH THUNDERSTORMS WILL BE BRIEF PERIODS OF GUSTY WINDS DUE
TO OUTFLOW BOUNDARIES. THUNDERSTORM ACTIVITY WILL QUICKLY DIE OFF
ACROSS THE REGION STARTING AROUND 03Z AS RADIATIVE COOLING ALLOWS
FOR STABLE CONDITIONS TO DEVELOP. ANOTHER ROUND OF THUNDERSTORMS
IS EXPECTED TOMORROW WITH ENHANCED ACTIVITY STARTING BETWEEN
18-21Z NEAR THE TAF SITES AS A BOUNDARY MOVES SOUTHWARD LATE
TOMORROW AFTERNOON INTO CENTRAL CO.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LW
LONG TERM...KT
AVIATION...LW
Hazardous weather outlook, Jul 4, 10:51 AM MST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1151 AM MDT SAT JUL 4 2015

COZ058>089-093>099-051800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1151 AM MDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP OVER THE
MOUNTAINS LATER THIS AFTERNOON...AND WILL SPREAD EASTWARD OVER
PORTIONS OF THE PLAINS LATER THIS AFTERNOON AND EARLY EVENING. STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...SMALL
HAIL...AND GUSTY WINDS ALONG WITH LOCALLY HEAVY RAINFALL. A COUPLE
STORMS EAST OF INTERSTATE 25 TODAY COULD BECOME STRONG TO
SEVERE...WITH WIND GUSTS UP TO 60 MPH AND HAIL UP TO ONE INCH
DIAMETER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY...THUNDERSTORMS...WITH LOCALLY HEAVY RAIN WILL BE
POSSIBLE IN THE MOUNTAINS...MAINLY ALONG THE CONTINENTAL DIVIDE.
BY LATE SUNDAY AFTERNOON AND EVENING...THE STORMS WILL MOVE EAST
OUT ONTO THE PLAINS. THE PRIMARY THREAT FOR THE PLAINS WILL BE
CLOUD TO GROUND LIGHTNING.

ON MONDAY...THE HEAVY RAIN THREAT WILL INCREASE...ESPECIALLY ALONG
THE EAST SLOPES OF ALL THE MOUNTAIN RANGES IN SOUTHERN AND
SOUTHWESTERN COLORADO. DEEP UPSLOPE FLOW COMBINED WITH ABUNDANT
MOISTURE WILL ALLOW FOR THE HEAVY RAIN...ESPECIALLY DURING THE
AFTERNOON AND EVENING.

ON TUESDAY...LOCALLY HEAVY RAIN WILL ONCE AGAIN BE
POSSIBLE...MAINLY ACROSS THE MOUNTAINS.

FOR THE REMAINDER OF THE PERIOD...SHOWERS AND THUNDERSTORMS WILL
BE MORE SCATTERED ACROSS THE MOUNTAINS...WITH ISOLATED ACTIVITY
OVER THE PLAINS.

ALL THUNDERSTORMS WILL BE CAPABLE OF DANGEROUS CLOUD TO GROUND
LIGHTNING. WHEN THUNDER ROARS...GO INDOORS.

IF YOU WILL BE IN THE VICINITY OF ANY OF THE BURN SCARS ACROSS THE
REGION...BE ALERT TO THE WEATHER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER ALL OF SOUTH CENTRAL AND
SOUTHEAST COLORADO.

50/50

In the hours before

Special weather statement, Jul 4, 3:41 PM MST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT SAT JUL 4 2015

COZ099-042330-
SPRINGFIELD VICINITY/BACA COUNTY CO-
441 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 530 PM
MDT...

AT 440 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF PRITCHETT...OR 8 MILES SOUTHWEST OF SPRINGFIELD. THIS
STORM WAS NEARLY STATIONARY.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL BACA
COUNTY.

LAT...LON 3722 10278 3741 10284 3743 10267 3726 10258
TIME...MOT...LOC 2240Z 254DEG 2KT 3733 10273

28
Special weather statement, Jul 4, 4:35 PM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
535 PM MDT SAT JUL 4 2015

COZ094-099-050015-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
535 PM MDT SAT JUL 4 2015

...SPECIAL WEATHER STATEMENT...

AT 534 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF KIM...OR 29 MILES WEST OF SPRINGFIELD...MOVING EAST AT
5 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH VERY HEAVY RAIN.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS
ANIMAS AND WEST CENTRAL BACA COUNTIES...BUT WILL AFFECT HIGHWAY 160
EAST OF KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3715 10322 3732 10323 3735 10305 3716 10298
TIME...MOT...LOC 2334Z 265DEG 4KT 3728 10313

28
Special weather statement, Jul 4, 4:47 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
547 PM MDT SAT JUL 4 2015

COZ069-070-050015-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
547 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RIO GRANDE AND SOUTH
CENTRAL SAGUACHE COUNTIES UNTIL 615 PM MDT...

AT 546 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA GARITA...OR 29 MILES NORTHWEST OF ALAMOSA...MOVING SOUTHEAST AT 10
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
LA GARITA.

LAT...LON 3774 10635 3787 10627 3780 10613 3765 10616
TIME...MOT...LOC 2346Z 302DEG 9KT 3777 10624

28
Special weather statement, Jul 4, 4:59 PM MST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
559 PM MDT SAT JUL 4 2015

COZ094-099-050045-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
559 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS AND WEST
CENTRAL BACA COUNTIES UNTIL 645 PM MDT...

AT 558 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF KIM...OR 30 MILES WEST OF SPRINGFIELD...MOVING
SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS
ANIMAS AND WEST CENTRAL BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3722 10327 3733 10315 3727 10303 3710 10312
TIME...MOT...LOC 2358Z 305DEG 8KT 3726 10313

28
Special weather statement, Jul 4, 5:27 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
627 PM MDT SAT JUL 4 2015

COZ099-050100-
SPRINGFIELD VICINITY/BACA COUNTY CO-
627 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BACA COUNTY UNTIL
700 PM MDT...

AT 627 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF CAMPO...OR 13 MILES SOUTH OF SPRINGFIELD...MOVING
SOUTH AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3725 10277 3731 10256 3705 10237 3699 10255
      3700 10270
TIME...MOT...LOC 0027Z 339DEG 10KT 3721 10264

28
Local storm report, Jul 4, 5:40 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
640 PM MDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TORNADO          6 E STONINGTON          37.30N 102.07W
07/04/2015                   BACA               CO   STORM CHASER

&&

PP

The radar

The Pueblo radar (KPUX), 195 km away, was scanning. The volume nearest the first event began at 00:48 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Baca

When
July 4, 5:50 PM MST to 5:55 PM MST
Where
Baca County, 3.22 mi SSE of (Kspd)springfield Awos
Measured
1.25 in hail
Reported by
Public
Coordinates
37.240, -102.580

Thunderstorm Wind, Baca

When
July 4, 5:59 PM MST to 6:02 PM MST
Where
Baca County, 6.92 mi SE of Stonington
Measured
65 kt (75 mph) measured gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
37.230, -102.090

A pole barn was damaged.

Hail, Baca

When
July 4, 6:00 PM MST to 6:05 PM MST
Where
Baca County, 3.9 mi SE of Stonington
Measured
2.25 in hail
Reported by
Storm Chaser
Coordinates
37.260, -102.130

Thunderstorm Wind, Baca

When
July 4, 6:00 PM MST to 6:03 PM MST
Where
Baca County, 3.9 mi SE of Stonington
Measured
65 kt (75 mph) measured gust
Reported by
Storm Chaser
Coordinates
37.260, -102.130

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576429, 576432, 576430, 576433.